Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 71, NWS Baltimore/Washington

July 8, 20115 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2011, 3:33 PM EDT for 5 counties in Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 3:33 PM EDT (19:33 UTC)
Expired
Jul 8, 2011, 6:30 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, Carroll County, MD, Frederick County, MD, Howard County, MD, Montgomery County, MD

The radar

The Sterling radar (KLWX), 65 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS51 KLWX 081933
FFWLWX
MDC005-013-021-027-031-082230-
/O.NEW.KLWX.FF.W.0071.110708T1933Z-110708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  SOUTHEASTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL MARYLAND...
  NORTH CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  NORTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MANCHESTER TO GREEN VALLEY...OR ALONG A LINE EXTENDING FROM 12
  MILES NORTHEAST OF WESTMINSTER TO 6 MILES WEST OF DAMASCUS...MOVING
  EAST AT 10 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN
  INCLUDE DAMASCUS...ELDERSBURG...GAMBER...GREEN VALLEY...
  HAMPSTEAD...MANCHESTER...MOUNT AIRY...NEW MARKET...OAKLAND...
  SYKESVILLE AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3921 7704 3927 7740 3973 7694 3972 7658

$$

SBK
1 follow-up statement
373 
WGUS71 KLWX 082058
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 PM EDT FRI JUL 8 2011

MDC005-013-021-027-031-082230-
/O.CON.KLWX.FF.W.0071.000000T0000Z-110708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-BALTIMORE MD-
458 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHWESTERN BALTIMORE...NORTH CENTRAL MONTGOMERY...NORTHWESTERN
HOWARD...SOUTHEASTERN FREDERICK AND CARROLL COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN FALLING ACROSS THE WARNED AREA. 
ALTHOUGH ADDITIONAL RAINFALL AMOUNTS SHOULD BE LIGHT...EARLIER 
AMOUNTS OF 1 TO 2 INCHES HAS LIKELY LED TO FLASH FLOODING ACROSS THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3921 7704 3927 7740 3973 7694 3972 7658

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:33 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 8, 2:33 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE MID ALTANTIC THIS AFTERNOON AND
EVENING...AND OFF THE DELMARVA COAST EARLY SATURDAY. HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY AND REMAIN IN PLACE THROUGH
THE WEEKEND. A SECOND FRONT WILL PUSH SOUTH ACROSS THE MID
ATLANTIC LATE MONDAY INTO TUESDAY...WITH HIGH PRESSURE RETURNING
FOR THE SECOND HALF OF THE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
CDFNT HAS ENTERED CWFA...AND CAN BE FOUND FM BKW-MRB-MSV. NMRS-
WIDESPREAD SHRA/EMBEDDED TSRA CAN BE FOUND ALNG/BHD CDFNT AND S/WV
TROF AXIS. AHD OF FNT...ALTHO INSOLATION HASNT BEEN ALL THAT
GREAT...WE/VE MANAGED TO ATTAIN 2000-3000 J/KG MUCAPE AND
EFFECTIVE BULK SHEAR OF 40 KT. HENCE...SVR TSTM WATCH HAS BEEN
POSTED THRU 01Z E OF BLURDG. DMGG WND/LRG HAIL BOTH CONCERNS.

MODIFIED 12Z LWX RAOB YIELDS PWAT 1.75 IN. 12Z NAM/GFS BOTH PAINT
A SWATH OF PWAT AOA 2 INCHES...MAINLY ALONG/E OF I-95.THUS...HVY
RAIN ALSO A CONCERN...AND OVERALL MODE SHUD TRANSITION FM SVR TO
FF BY ELY THIS EVNG.

CDFNT WL SLOW DOWN...AND SLOWLY TREK ACRS REST OF CWFA TNGT. HV
CAT POPS AHD OF AXIS THIS EVNG...AND BACKED OFF A LTL TO LKLY
OVNGT. RGNL RDR SUGGESTS THAT ACTIVITY MAY COME IN WAVES
PROPAGATING ALNG THE BNDRY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY THE
LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF AN E-W
LINE THROUGH DC FOR THE MID MORNING HOURS. OTHERWISE...LIGHT NLY
FLOW BEHIND THE TROUGH WITH SKIES CLEARING BEFORE MIDDAY. ABUNDANT
INSOLATION ALLOWS FOR SLIGHTLY ABOVE NORMAL MAX TEMPERATURES...
AROUND 90F PER GRIDDED GFS MOS GUIDANCE.

SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.
&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.

A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.

HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.
&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UNSETTLED FLGT CONDS THIS EVNG. MTRS SUGGEST IFR CONDS W/IN
COMPLEX OF SHRA/TSTMS IN PTMC HIGHLANDS. EXTRAPOLATION SLIDES THAT
AREA NEWD...JUST TOUCHING IAD/BWI. HV INTRODUCED MVFR/TEMPO IFR
COINCIDENT W/ THIS AREA. THERE/S ANTHR COMPLEX IN MID OHVLY.
ALSO...WDLY SCT TSRA DVLPG AHD OF THE ASSOCD CDFNT. THAT SUGGESTS
THAT ONCE TROF AXIS NEARBY...MVFR WL BE PREDOMINANT. EXTENT OF IFR
STILL TBD...AND LKLY WL NEED ONGOING ADJUSTMENT.

VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.
&&

.MARINE...
S/SWLY FLOW NEAR 15 KT ATTM. DONT ENVISION MUCH OF A CHG TO THAT
THRU THE AFTN. SHRA/TSRA WL DVLP AHD OF A CDFNT/TROF AXIS TAFTN.
ACTIVITY WL BECOME MORE WIDESPREAD INVOF THE FNT. SMW/S WL BE LKLY
AHD OF THE STRONGEST STORMS. THREAT WL TRANSITION FM GUSTY WNDS TO
HVY RAIN THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE
LINGERING ACRS MID BAY-LWR PTMC MUCH OF THE NGT.

NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK
&&

.HYDROLOGY...
POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
     029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.

&&

SYNOPSIS...HTS/BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
HYDROLOGY...HTS
Hazardous weather outlook, Jul 8, 2:02 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT FRI JUL 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE EAST OF
THE BLUE RIDGE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST
OF WINCHESTER AND PETERSBURG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Local storm report, Jul 8, 2:04 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      1 NE HIGHLANDTOWN       39.30N  76.54W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD
            AVE.

&&

CORRECTED EVENT

EVENT NUMBER LWX1101132

HAS
Local storm report, Jul 8, 2:05 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      3 WNW RIVERIA BEACH     39.19N  76.55W
07/07/2011                   ANNE ARUNDEL       MD   911 CALL CENTER

            ROAD FLOODED AT FORT SMALLWOOD RD AT HAWKINS POINT RD.

&&

CORRECTED EVENT

EVENT NUMBER LWX1101131

HAS
Special weather statement, Jul 8, 2:38 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT FRI JUL 8 2011

MDZ003-VAZ027-028-031-WVZ050>053-055-082000-
WASHINGTON MD-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV-
HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
238 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH HEAVY RAIN TO AFFECT WASHINGTON...SHENANDOAH...
   CLARKE...HARDY...JEFFERSON...HAMPSHIRE...BERKELEY...MORGAN AND
   FREDERICK COUNTIES...

AT 237 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN ALONG A LINE EXTENDING FROM SUMMIT POINT TO 2 MILES SOUTH
OF CAPON SPRINGS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE DELRAY...STEPHENSON...WADESVILLE...YELLOW
SPRING...CLEAR BROOK...BRUCETOWN...ALBIN...HAYFIELD...ROCK ENON
SPRINGS AND MIDDLEWAY.

RAINFALL RATES OF OVER 2 INCHES PER HOUR WILL REDUCE VISIBILITIES TO
BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED.

&&

LAT...LON 3911 7791 3885 7902 3949 7857 3964 7757
TIME...MOT...LOC 1837Z 198DEG 18KT 3924 7794 3911 7847

SBK
Special weather statement, Jul 8, 3:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 PM EDT FRI JUL 8 2011

MDZ003>005-009-010-VAZ042-WVZ053-082030-
WASHINGTON MD-CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
LOUDOUN VA-JEFFERSON WV-
301 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT WASHINGTON...CARROLL...
FREDERICK..HOWARD...MONTGOMERY...LOUDOUN AND JEFFERSON COUNTIES...

AT 259 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY RAIN
GENERALLY ALONG  LINE EXTENDING FROM 5 MILES WEST OF HALLTOWN TO MONTGOMERY
VILLAGE..MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...POINT OF ROCKS...LAYTONSVILLE...
CLARKSBURG...KNOXVILLE...PLEASANTVILLE...BRUNSWICK...DOUBS...
ADAMSTOWN AND ROSEMONT.

RAINFALL RATES WITH THESE STORMS OF OVER 2 INCHES PER HOURS WILL REDUCE
VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED.

&&

LAT...LON 3909 7708 3919 7788 3920 7789 3973 7749
      3972 7681
TIME...MOT...LOC 1859Z 193DEG 12KT 3932 7789 3920 7717

SBK
Special weather statement, Jul 8, 3:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT FRI JUL 8 2011

MDZ009-VAZ042-053-082000-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
318 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ST. LOUIS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE OATLANDS...BROADLANDS...ASHBURN...
LANSDOWNE...COUNTRYSIDE...LOWES ISLAND AND DAWSONVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3925 7725 3894 7717 3898 7784 3907 7788
TIME...MOT...LOC 1918Z 253DEG 25KT 3901 7773

SBK
Local storm report, Jul 8, 3:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      FREDERICK               39.43N  77.42W
07/08/2011                   FREDERICK          MD   EMERGENCY MNGR

            MANY MAIN ROUTES THROUGHT HE CITY OF FREDERICK FLOODED

&&

EVENT NUMBER LWX1101141

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel14 min
Jul 7, 8:15 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore3 hr
Jul 7, 9:57 PM EDTSpecial Weather StatementLWXMontgomery33 min
Jul 7, 10:01 PM EDTSevere Thunderstorm WarningLWXMontgomery29 min
Jul 7, 10:52 PM EDTSpecial Weather StatementLWXBaltimore38 min
Jul 7, 10:54 PM EDTSpecial Weather StatementLWXWashington36 min
Jul 7, 11:11 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Jul 7, 11:15 PM EDTSpecial Weather StatementLWXBaltimore30 min
Jul 7, 11:21 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford39 min
Jul 7, 11:28 PM EDTFlash Flood WarningLWXWashington3 hr
Jul 8, 12:01 AM EDTSpecial Weather StatementLWXBaltimore29 min
Jul 8, 12:34 AM EDTSpecial Weather StatementLWXBaltimore, Harford26 min
Jul 8, 1:05 AM EDTSpecial Weather StatementLWXCarroll40 min
Jul 8, 1:21 AM EDTSpecial Weather StatementLWXBaltimore, Carroll, Harford54 min
Jul 8, 1:26 PM EDTSpecial Weather StatementLWXAllegany94 min
Jul 8, 3:01 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Montgomery89 min
Jul 8, 3:24 PM EDTFlash Flood WarningLWXCarroll, Frederick, Washington3 hr
Jul 8, 3:44 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's31 min
Jul 8, 3:49 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore3 hr
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's51 min
Jul 8, 4:10 PM EDTFlash Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's3 hr
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXPrince George's92 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXCharles43 min
Jul 8, 5:07 PM EDTFlash Flood WarningLWXAnne Arundel, Prince George's3 hr
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's50 min
Jul 8, 5:27 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's, Saint Mary's48 min
Jul 8, 5:53 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's26 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXCalvert, Charles, Saint Mary's90 min
Jul 8, 6:32 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's43 min
Jul 8, 6:34 PM EDTFlash Flood WarningLWXCalvert, Charles, Saint Mary's76 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.